Jump to content
Important Survey - Please Participate ×

Has anyone tapered from a Benzo and had to take another benzo years later?


[ja...]

Recommended Posts

I have been on this forum a long time. I tapered off Valium from a c/o from Xanax, 2years 9 months ago. It took me over 2 years to taper off. Due to a serious health condition I have had to take Lorazapam for the past 3 months. I have been taking it on and off but am afraid of going through the w/d again. Unfortunately this drug enables me to eat so I won't need a feeding tube. I hope a few will come along and give me support by sharing your thoughts and experiences. All help is so much appreciated. I am scared for my situation. Also is there any drugs that act like a benzo in calming anxiety, nerve endings and muscle pain the way benzo's do but not a benzo.

 

Thank you buddies

Love Jackie :smitten: :smitten:

Link to comment
Share on other sites

Oh Jackie, I'm so sorry you're in this situation.  I certainly understand it, survival is the first priority and we do what we have to do to survive.  I don't know of any prescription that might help calm anxiety, but I hope someone else comes along and has an idea for you.

 

Love,

Chal  :smitten:

Link to comment
Share on other sites

Thank you Challis. I am in such a bad situation. maybe I will copy and paste it here. I am really scared. I've lost over 50 pounds since August. Desperate for help.  :smitten: :smitten:

 

Where to begin. First off I was 2 years 9 months off of tapering Valium from a C/O of Xanax. I was doing really good until August 10TH when I became very Ill and could not eat any solid foods. I suspected it was Transverse Myelitis a disease I got in 1997. I had a virus and instead of my Immune system attacking the virus it attacked my spinal cord at C2 level of my neck. I was lucky not to have been paralyzed from my neck down. Instead I suffered with nerve and muscle damage mostly in my arms and the trunk of my body. The only drug that helped with the nerve pain and burning was Xanax. I remained on Xanax until it stopped working.

 

So here I am now with another attack from the Transverse Myelitis. This time it attacked my stomach and esophagus so trying to eat anything solid and certain textures feel like they are not going down or digesting. I've had every Gastro test and all normal. My MRI showed no new lesions so my Neurologist is helping me by trying different drugs. Nothing is helping. The only drug that gives me any relief at all is Lorazapam. I've reluctantly been taking up to 1mg off and on since September. I have probably been taking about 70 pills. I haven't taken any for a couple of days now and my nerve pain is terrible.

 

Even though my family knows what I have been through with w/d they just don't understand why I don't want to take them. At the same time I not only need relief I need to eat and taking them helps me eat a little more, just soft foods though. I am becoming depressed but don't do well with anti depressants however I  am on about 3.5 mg Remeron to help with sleep. I tried Gabapentin but felt terrible and had a hard time drinking the liquid medicine since I can't swallow the pills. I stopped the Gabapentin after a month and I don't feel it was a problem.

 

I am so sick and at a loss. What does anyone know about taking the benzo a 2ND time around. I'm so scared but don't know what to do. Any thoughts are appreciated. Trying to stay positive even in this condition.

 

Love Jackie :smitten: :smitten: :smitten:

Link to comment
Share on other sites

Thank you Challis. I am in such a bad situation. maybe I will copy and paste it here. I am really scared. I've lost over 50 pounds since August. Desperate for help.  :smitten: :smitten:

 

Where to begin. First off I was 2 years 9 months off of tapering Valium from a C/O of Xanax. I was doing really good until August 10TH when I became very Ill and could not eat any solid foods. I suspected it was Transverse Myelitis a disease I got in 1997. I had a virus and instead of my Immune system attacking the virus it attacked my spinal cord at C2 level of my neck. I was lucky not to have been paralyzed from my neck down. Instead I suffered with nerve and muscle damage mostly in my arms and the trunk of my body. The only drug that helped with the nerve pain and burning was Xanax. I remained on Xanax until it stopped working.

 

So here I am now with another attack from the Transverse Myelitis. This time it attacked my stomach and esophagus so trying to eat anything solid and certain textures feel like they are not going down or digesting. I've had every Gastro test and all normal. My MRI showed no new lesions so my Neurologist is helping me by trying different drugs. Nothing is helping. The only drug that gives me any relief at all is Lorazapam. I've reluctantly been taking up to 1mg off and on since September. I have probably been taking about 70 pills. I haven't taken any for a couple of days now and my nerve pain is terrible.

 

Even though my family knows what I have been through with w/d they just don't understand why I don't want to take them. At the same time I not only need relief I need to eat and taking them helps me eat a little more, just soft foods though. I am becoming depressed but don't do well with anti depressants however I  am on about 3.5 mg Remeron to help with sleep. I tried Gabapentin but felt terrible and had a hard time drinking the liquid medicine since I can't swallow the pills. I stopped the Gabapentin after a month and I don't feel it was a problem.

 

I am so sick and at a loss. What does anyone know about taking the benzo a 2ND time around. I'm so scared but don't know what to do. Any thoughts are appreciated. Trying to stay positive even in this condition.

 

Love Jackie :smitten: :smitten: :smitten:

I'm so sorry you're going through this. I can't offer any advice. I'm going through GI issues of my own and my doctor wanted to put me on Librax. I took one dose and stopped because I was so afraid of having to withdraw from another benzo. I'm getting off gabapentin and that's been a nightmare too. I dan only offer you virtual hugs.

Link to comment
Share on other sites

Thank you Tee Cee and I am sorry for what you are going through. So Lybrax is a benzo? All drugs have side affects unfortunately. I wish you well coming off the Gabapentin also. I wasn't on that too long, a month and I only made it up to 200mg. I jumped off at 65 mg and only had 1 really bad day that I thought I would have to reinstate but suffered through it and was fine then so maybe you will have no problem. All my best to you.

 

Love Jackie :smitten: :smitten:

Link to comment
Share on other sites

I think librax is a compound drug with a benzo component. All I know is I didn't want to get started on it. Yes all drugs have side effects, and we must decide whether the benefits outweigh the risks. That is a very personal decision. I feel I've been poisoned by too many doctors. I think there is more than one source of my GI issues, but I believe rebuilding my gut flora is part of the solution. In my experience, benzos  can give short term relief but cause long term problems. We are all built a little differently.

Sending healing thoughts!

TeeCee

Link to comment
Share on other sites

×
×
  • Create New...